MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported difficult to insert was unable to be confirmed with the returned delivery catheter due to the damage noted.However, the filter was loaded into a proxy delivery catheter with no resistance noted, indicating that the filtration element functioned properly.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation was unable to determine a definitive cause for the reported difficulties.It is possible that the filter was pulled into the pod too quickly or with excessive force causing damage to the delivery catheter pod preventing the filtration element from being able to load properly; however, this could not be confirmed.The noted separation of the polyimide olive was not reported and may have occurred during post-use handling/packing the device for return.Based on the reported information and evaluation of the returned device, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: h6 health effect - impact code 2199 removed.
 
Event or Problem Description
It was reported that the procedure was to treat an unknown artery in the lower extremity.The emboshield nav 6 embolic protection system (eps) had no bunching or wrinkling observed on the delivery catheter (dc) prior to loading.When loading the filtration element into the dc with the torque device, it was noted that the tip of the dc was bent.As a result, the filtration element could not be loaded into the dc.Another emboshield nav 6 was used to complete the procedure.There was no patient involvement and there was no clinically significant delay in the procedure.Returned device analysis identified the polyimide olive was partially separated at the proximal end of the filtration element.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported difficult to insert was unable to be confirmed with the returned delivery catheter due to the damage noted.However, the filter was loaded into a proxy delivery catheter with no resistance noted, indicating that the filtration element functioned properly.A corrective and preventative actions (capa) review was performed and revealed no indication of a product quality issue.The investigation was unable to determine a definitive cause for the reported difficulties.It is possible that the filter was pulled into the pod too quickly or with excessive force causing damage to the delivery catheter pod preventing the filtration element from being able to load properly; however, this could not be confirmed.Based on the reported information and evaluation of the returned device, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24202763
Report Number2024168-2026-00392
Device Sequence Number5508011
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)271130(10)4121062
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number4121062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown